MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH GUIDE WIRE FOR CARDIAC CATH; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH GUIDE WIRE FOR CARDIAC CATH; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Since the involved product code was unknown, review of the manufacturing record and the shipping inspection record could not be performed.Since the involved product code was unknown, the past complaint file could not be investigated.Simulation test was conducted.Based on our past knowledge, we have been aware that the guidewire fractures when the following force is applied.We have also been aware that some regularity in the shape of fractured section is observed on the core wire as follows depending on the mechanism leading to the fracture.(i) when pulling force is applied.Fracture surface: dimple pattern.Fractured section: taper with oblique fracture end.(ii) when repeated 90° bending force is applied.Fracture surface: dimple pattern.Fractured section: curve.(i) when pulling force is applied to a looped guidewire.Fracture surface: twist.Fractured section: curve and taper.(iv) when torque force is applied.Fracture surface: twist.Fractured section: twist.Under any of the conditions, when the removal operation is performed, the platinum coil is unraveled and elongated.We have also been aware that when removal force was further applied continuously, the platinum coil fractures.Unable to investigate due to unknown product code.Based on the investigation result, as a possible cause of this complaint, the following factor was inferred.However, since the actual sample was not returned, the cause of occurrence could not be clarified.The distal coiled section of the actual sample was trapped due to some factor (e.G., stenosis lesion).The actual sample in the state described in (1) was exposed to one of the force testing's above, which resulted in the fracture of niti core wire inside the platinum coil.Subsequently, removal operation was performed.As a result, the platinum coil was unraveled and elongated.As the removal operation was continued, the platinum coil was fractured.To clarify the cause of occurrence, we would like to ask for your cooperation in obtaining the actual sample in the future.(b)(4) is always making efforts to maintain the product quality by performing following controls.· after the coil/niti-core wire fixing process,100% visual inspection is performed to confirm that there is no deformation on the coil.· after the assembling process, the outer diameter is measured on 100% basis to confirm that there is no anomaly on it.· 100% pulling strength test is performed in the manufacturing process to confirm that there is no anomaly in the strength.· in the shipping inspection, pulling strength is measured on sampling basis per product code/lot to confirm that there is no anomaly in the strength.For future use, please keep in mind the following warning described in the instructions for use (ifu): · if any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in case where the tip is trapped due to vessel spasm or some other cause or the tip is folded, stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilation catheter.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of (b)(4) of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5148704.The event description states that during heart catheterization, attempted to withdraw the runthrough wire from the right coronary artery and the tip of the wire broke.Attempted to withdraw wire with second procedure but unsuccessful.The wire was in a location that would not migrate.The patient was placed on anticoagulants and scheduled for outpatient procedure, in follow up to remove stent/wire and to replace the stent.The device was embedded in tissue or plaque.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information in section d4 and h4 and to provide the device history record review.The involved product code was reported unknown; however, as (b)(4) (25-1011) was the only product code corresponding to the involved lot#, the following follow-up answer card was created based on the assumption that the involved product code was (b)(4) (25-1011).1.History investigation regarding (b)(4) (25-1011) lot:230311a.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report from other facilities was found in the past complaint file.2.Udi no.: (b)(4) based on the conjectured product code (b)(4) (25-1011).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RUNTHROUGH GUIDE WIRE FOR CARDIAC CATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18585710
Report Number9681834-2023-00279
Device Sequence Number8203681
Product Code DQX
UDI-Device Identifier04987350779373
UDI-Public04987350779373
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number25-1011
Device Lot Number230311A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer02/20/2024
12/15/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/21/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown